Arizona, 2007Flash Flood in Arizona, September 6, 2007
September 6, 2007 · NWS TWC · 1 event in 1 county or zone
Heavy rainfall produced flash flooding east of Sierra Vista in Cochise County causing 1 fatality.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall produced flash flooding east of Sierra Vista in Cochise County causing 1 fatality.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Sep 6, 4:15 PM MST, 4 hours 45 minutes earlier.
Area forecast discussion, Sep 6, 4:15 PM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
415 PM MST THU SEP 6 2007
.SYNOPSIS....MOISTURE ASSOCIATED WITH THE LEFTOVERS OF HENRIETTE
WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA
THROUGH EVENING HOURS. EXPECT SOMEWHAT DRIER CONDITIONS THIS WEEKEND
AS A WESTERLY COMPONENT TO OUR FLOW PUSHES MOISTURE OFF A BIT AND
FOCUSES IT MORE EASTWARD.
&&
.DISCUSSION...SCATTERED CONVECTION ACROSS THE AREA THIS
AFTERNOON...WILL HAVE TO WATCH FOR OUTFLOW FROM THE NORTHEAST THIS
EVENING. REMNANTS OF TROPICAL SYSTEM HENRIETTE HAVE BECOME
SPLINTERED INTO SEVERAL PIECES DUE TO INTERACTION WITH THE HIGHER
TERRAIN OF MEXICO AND INFLUENCE OF UPPER TROUGH. MUCH OF ITS
REMAINING INFLUENCE HAS TRACKED EAST OF THE AREA. UPPER TROUGH IS
LIFTING NORTHEAST THROUGH THE ROCKIES FROM MONTANA TO COLORADO. WEAK
UPPER LEVEL RIDGING HAS DEVELOPED BEHIND THE TROUGH FROM ARIZONA TO
SOUTHERN CALIFORNIA. STRONG UPPER HIGH CENTER IS LOCATED OVER SOUTH
TEXAS. SOUTHEAST FLOW BETWEEN TEXAS HIGH AND ROCKIES TROUGH WILL
QUICKLY MOVE HENRIETTE REMNANTS NORTHEAST INTO THE SOUTHERN PLAINS
ON FRIDAY. SOUTH TEXAS UPPER HIGH WILL BUILD WEST TOWARDS SOUTHERN
NEW MEXICO THROUGH THE WEEKEND...AS TROUGH DEVELOPS OVER THE EASTERN
PACIFIC. THIS WILL KEEP SOUTHEAST ARIZONA IN A SOUTHERLY TO
SOUTHWESTERLY FLOW PATTERN OVER THE WEEKEND WITH THE FRINGES OF
RESIDUAL TROPICAL MOISTURE MOVING NORTH FROM MEXICO.
MAIN BODY OF HENRIETTE TROPICAL MOISTURE APPEARS TO HAVE BEEN
SHUNTED EAST OVER NEW MEXICO THIS MORNING WITH UP TO AN INCH IN A
FEW SPOTS. HEAVY PRECIP NOT WIDESPREAD ENOUGH FOR A FLASH FLOOD
WATCH...THUS THAT WAS CANCELLED. RESIDUAL MOISTURE WILL REMAIN OVER
THE WEEKEND WITH ISOLATED TO SCATTERED CONVECTIVE
COVERAGE...ESPECIALLY OVER THE EASTERN MOUNTAINS.
&&
.AVIATION...SCATTERED TSRA/SHRA WILL OCCUR ACROSS SE AZ TODAY.
CEILINGS WILL BE AS LOW AS 1-3KFT AGL AND VSBYS AS LOW AS 3-5SM.
PRECIPITATION IS EXPECTED TO DIMINISH FROM WEST TO EAST THIS
EVENING...WITH ANY LINGERING SHOWERS GENERALLY EAST OF A KSAD-KDUG
LINE AFTER 07/06Z. SLIGHT CHANCE OF MAINLY AFTERNOON/ EVENING
TSRA/SHRA FRIDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB
AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 6, 4:20 AM MST, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
420 AM MST THU SEP 6 2007
AZZ034-035-070000-
SANTA CRUZ COUNTY-COCHISE COUNTY-
420 AM MST THU SEP 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
ABUNDANT MOISTURE ASSOCIATED WITH DECAYING TROPICAL SYSTEM
HENRIETTE WILL BRING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO SANTA CRUZ AND COCHISE COUNTIES TODAY. THE
POTENTIAL FOR HEAVY RAINFALL EXISTS THROUGH THIS AFTERNOON. IN
FACT...A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS
AFTERNOON...WHICH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. RAINFALL AMOUNTS BY THIS EVENING ARE EXPECTED TO
RANGE FROM 0.50 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THESE AMOUNTS WOULD CREATE THE POTENTIAL FOR SIGNIFICANT
FLOW IN SOME OF THE LARGER WASHES AND RIVERS. RAINFALL CHANCES
WILL DIMINISH ACROSS THE AREA LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL EXIST FRIDAY AND SATURDAY. DRIER CONDITIONS WILL SPREAD INTO
SANTA CRUZ COUNTY THIS WEEKEND...WITH A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS CONTINUING FOR COCHISE COUNTY INTO THE MIDDLE OF
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Cochise
- When
- September 6, 9:00 PM MST to 9:45 PM MST
- Where
- Cochise County, 1.17 mi SSE of Lewis Spgs
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 31.565, -110.121
Flash Flooding along an unnamed wash on High Knoll Road near No Name Road east of Sierra Vista caused a 37 year old woman to be fatally swept downstream in her vehicle.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Florida, September 6 to 9, 20071 death · 1 event
- Hail and Damaging Winds in Nebraska, September 6, 2007$6.0 million · 2.75 in hail · 11 events
- Hail and Damaging Winds in Kansas, September 6, 2007$105,000 · 1.75 in hail · 6 events
- Flash Flood and Damaging Wind in Iowa, September 6 to 7, 2007$105,000 · 61 kt wind · 5 events
- Tornado and Hail in Nebraska, September 6, 2007$100,000 · EF0 · 3 events
- Hail and Damaging Winds in Texas, September 6, 2007$35,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Kansas, September 6, 20071.75 in hail · 30 events
- Hail and Damaging Winds in Kansas, September 6, 2007$15,000 · 1.75 in hail · 19 events
- Damaging Winds in Texas, September 6, 2007$13,000 · 61 kt wind · 8 events
- Tornado and Flash Flooding in Missouri, September 6, 2007$2,000 · EF0 · 12 events
- Flash Flooding in Kansas, September 6 to 7, 20077 events
- Damaging Winds in Oklahoma, September 6, 2007$11,000 · 58 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59269.